Hearing loss has been reported on interferons therapy. Combination therapy of pegylated (PEG)-IFN alfa2a plus ribavirin is the current optimal therapy for hepatitis C infection. PEG-INF side effect profile is reported similar in different studies, but with the increasing long-term use of PEG-INF several new adverse effects have been recognized. However, hearing loss has only been recorded once. We report a case of sensorineural hearing loss occurring in a patient with chronic hepatitis C treated with PEG-IFN plus ribavirin and recovered partially one month after the discontinuation of PEG-INF. The ototoxicity would be more serious with the use of PEG-INF. Patients on therapy with this drug should be monitored for auditory disability. The ototoxicity is reversible with discontinuation of drug if the diagnosis is made early in the course.

"/> Hearing loss has been reported on interferons therapy. Combination therapy of pegylated (PEG)-IFN alfa2a plus ribavirin is the current optimal therapy for hepatitis C infection. PEG-INF side effect profile is reported similar in different studies, but with the increasing long-term use of PEG-INF several new adverse effects have been recognized. However, hearing loss has only been recorded once. We report a case of sensorineural hearing loss occurring in a patient with chronic hepatitis C treated with PEG-IFN plus ribavirin and recovered partially one month after the discontinuation of PEG-INF. The ototoxicity would be more serious with the use of PEG-INF. Patients on therapy with this drug should be monitored for auditory disability. The ototoxicity is reversible with discontinuation of drug if the diagnosis is made early in the course.

"/>

Hearing Loss as a Complication of Peginterferon Alfa 2a Combination Therapy in a Patient with Hepatitis C Virus Infection

AUTHORS

Mohssen Nassiri Toosi 1 , * , Mohammad Sadeghi Hassanabadi 2

1 Department of Internal Medicine & Imam Khomeini Hospital, Tehran University of Medical Sciences, [email protected], Tehran, IR.Iran

2 Department of Otolyrngology Imam Khomeini Hospital, Tehran University of Medical Sciences, Tehran, IR.Iran

How to Cite: Toosi M, Hassanabadi M. Hearing Loss as a Complication of Peginterferon Alfa 2a Combination Therapy in a Patient with Hepatitis C Virus Infection, Hepat Mon. Online ahead of Print ; 4(7):79-82.

ARTICLE INFORMATION

Hepatitis Monthly: 4 (7); 79-82
Article Type: Case Report
READ FULL TEXT

Abstract

Hearing loss has been reported on interferons therapy. Combination therapy of pegylated (PEG)-IFN alfa2a plus ribavirin is the current optimal therapy for hepatitis C infection. PEG-INF side effect profile is reported similar in different studies, but with the increasing long-term use of PEG-INF several new adverse effects have been recognized. However, hearing loss has only been recorded once. We report a case of sensorineural hearing loss occurring in a patient with chronic hepatitis C treated with PEG-IFN plus ribavirin and recovered partially one month after the discontinuation of PEG-INF. The ototoxicity would be more serious with the use of PEG-INF. Patients on therapy with this drug should be monitored for auditory disability. The ototoxicity is reversible with discontinuation of drug if the diagnosis is made early in the course.

Full Text

Full text is available in PDF

© 0, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
COMMENTS

LEAVE A COMMENT HERE: